MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM

HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM
Model Number PBX-SYS-AFFIRM-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the user site that on (b)(6) 2026, during use of an affirm prone biopsy system, 3d, the stage arm unlatched during a biopsy procedure following the post-fire image pair.The user site reported that the stage arm began reporting as unlocked and staff were unable to proceed with the procedure as exposures were prevented.It was further reported that the biopsy needle was already inserted in the patient¿s breast when the stage arm lock released.The user site reported that the staff attempted to re-lock the stage arm but the system did not update to a ready status.The user site reported that the biopsy procedure was partially completed as the calcifications were obtained, however verification images for the marker could not be acquired.No patient injuries were reported.A field service engineer (fse) the authorized dealer investigated the system.The fse powered down the system and the stage arm covers were removed.The fse removed and replaced the plunger, motor, and optical sensors associated with the stage arm detent mechanism.The fse routed and reconnected the cables to the control board and the system was powered on.The stage arm detent calibration was performed by the fse and the stage arm was verified to lock securely at all detent positions.The fse completed quality assurance testing and verified that the numbers were exceptional, and the fse reported that the system was up and operating properly.No further information is currently available.

Brand Name
AFFIRM PRONE BIOPSY SYSTEM, 3D
Common Device Name
BREAST BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology dr
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology dr
newark DE 19702
Manufacturer Contact
ugo chibueze
445 simarano dr
marlborough, MA 01752
MDR Report Key25131264
Report Number3005496266-2026-00098
Device Sequence Number13091742
Product Code IZH
UDI-Device Identifier15420045506510
UDI-Public(01)15420045506510(11)210524
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBX-SYS-AFFIRM-3D
Device Catalogue NumberPBX-SYS-AFFIRM-3D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer07/06/2026
Initial Report FDA Received Date05/08/2026
Supplement Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown